Viewing 3 posts - 1 through 3 (of 3 total)
  • Author
    Posts
  • snofb
    Post count: 1

    Hi all,

    I was diagnosed with Graves disease in January 2018 (TSH undetectable) and have been on tapazole for 1 year. I was in what I thought was remission for almost 2 years but have been experiencing muscle twitching all over my body since October. Every day – all day. No noticeable weakness. I did a blood test soon after the twitches, which revealed that my TSH levels were nearing low again (just at the cusp of normal-low), vitamins are all normal. Fast forward, twitches are still here, and noticed that my TSH levels are now at 0.001 and my T4 is on the higher end of normal. I a wondering if these twitches are from my thyroid? My endocrinologist doesn’t seem to think so but I’ve read online that thyroid dysfunction can be a cause of muscle twitching, however just need to hear it from a real human.

    The twitches feel more like ‘popping’ little bubbles under my skin. Sometimes I do get noticeable twitches but more rare than the popping which occurs all day.

    Wondering if this could be related to my thyroid? If so, how long does it take to go away? Have been on 5mg of tapazole for 2 weeks now.

    Thanks!

    Liz1967
    Post count: 305

    The medical term for muscle twitching is fasciculation and the only article I found applies to Hashimotos. It can happen with other diseases so maybe a visit toa neurologist is in order. https://pubmed.ncbi.nlm.nih.gov/12117481/

    Valanita
    Post count: 1

    I am new to this foundation but was diagnosed with Graves’ disease a little over 2 years ago. I am on a 2.5 mg of Methimazole once a day. I also have the same sensation you describe but mainly in my calf area. I don’t notice it all day.

    Anita

Viewing 3 posts - 1 through 3 (of 3 total)
  • You must be logged in to reply to this topic.